MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT
Catalog Number DF8006SC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a procedure to repair the femoral artery, upon opening the package, the vascular graft was allegedly split, rendering the graft unusable.Another vascular graft was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Visual inspection: the sample was returned with the product label.The beading of the graft was unraveled at one end of the graft.In the location where the beading was removed, small tears in the eptfe were noted.The other end of the graft appeared to be cut.There were no suture marks or holes noted to the returned segment of graft.However, clamp marks were identified at the end where the small tears were noted.No other anomalies were noted to the returned segment.Dimensional evaluation: the total length of the returned graft segment was measured and was approximately 32.3cm.The entire graft was not returned.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the device was returned for evaluation.The returned graft segment was received with one end of the graft cut and the other end with unraveled beading.The end with the unraveled beading also noted clamp marks and small tears in the area.The investigation was confirmed for tears in the graft.Based upon the available information, the definitive root cause was unknown.Labeling review: the current instruction for use (ifu) states: aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.The distal anastomosis should be made after tunneling or suture disruption can occur.Do not pass the cuff portion (distal end) of the distaflo bypass graft through a tunneler sheath or the tissue tunnel, as this could lead to separation of the spiral beading and/or graft breakage.Distaflo bypass grafts do not stretch (are non-elastic) in the longitudinal direction.The correct graft length for each procedure must be determined by considering the patient's body weight, posture, and the range of motions across the anatomical area of graft implantation.Failure to cut the graft to an appropriate length may result in anastomotic or graft disruption, leading to excessive bleeding, and loss of limb or limb function, and/or death.When suturing, avoid excessive tension on the suture line, inappropriate suture spacing and bites, and gaps between the graft and host vessel.Failure to follow correct suturing techniques may result in suture hole elongation, suture pull-out, anastomotic bleeding and/or disruption.Size the graft appropriately to minimize excessive tension at the suture line.Use a tapered, non-cutting needle with a nonabsorbable monofilament suture approximately the same size as the needle.Take 2 mm suture bites in the graft following the curve of the needle and gently pull the suture at a 90° angle.Proper sizing of the graft length prior to implant will minimize suture hole elongation caused by excessive tension.To avoid extreme stress on the anastomosis and the graft, include the patient¿s weight and range of limb motion when determining graft length, tunnel length and location.To determine the correct graft length, drape the patient to allow full movement of the arm, shoulder girdle or legs.Cutting the graft slightly longer than necessary has been reported by some surgeons to further reduce the risk of stressing the graft or the anastomosis.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
DISTAFLO BYPASS GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6450643
Report Number2020394-2017-00281
Device Sequence Number16299033
Product Code DSY
UDI-Device Identifier00801741023590
UDI-Public(01)00801741023590(17)210715(10)VTAU0404
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K983861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Catalogue NumberDF8006SC
Device Lot NumberVTAU0404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1